Alert archive / Tennessee / Wind Advisories in 2013

Wind Advisory 7, NWS Morristown, TN

March 5, 201333 counties in Tennessee; Cherokee County, Clay County, North Carolina

NWS Morristown, TN issued this wind advisory at Mar 5, 2013, 3:28 PM EST for 33 counties in Tennessee; Cherokee County, Clay County, North Carolina. It took effect at Mar 5, 2013, 6:00 PM EST. It was in force for 19 hr.

The area

The counties it named.

The facts

Issued
Mar 5, 2013, 3:28 PM EST (20:28 UTC)
In effect from
Mar 5, 2013, 6:00 PM EST
Expired
Mar 6, 2013, 12:30 PM EST
In force
19 hr
Issued by
NWS Morristown, TN
All 35 counties

Cherokee County, NC, Clay County, NC, Anderson County, TN, Bledsoe County, TN, Blount County, TN, Bradley County, TN, Campbell County, TN, Carter County, TN, Claiborne County, TN, Cocke County, TN, Grainger County, TN, Greene County, TN, Hamblen County, TN, Hamilton County, TN, Hancock County, TN, Hawkins County, TN, Jefferson County, TN, Johnson County, TN, Knox County, TN, Loudon County, TN, Marion County, TN, McMinn County, TN, Meigs County, TN, Monroe County, TN, Morgan County, TN, Polk County, TN, Rhea County, TN, Roane County, TN, Scott County, TN, Sequatchie County, TN, Sevier County, TN, Sullivan County, TN, Unicoi County, TN, Union County, TN, Washington County, TN

The radar

The Knoxville radar (KMRX), 54 km from the middle of the area, began a volume at 20:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 8.5 hours before the alert went out and 246 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2013-03-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2013-03-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 404 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
588 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
404 m²/s²
0-3 km storm-relative helicity
415 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

164 
WWUS74 KMRX 052028
NPWMRX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MORRISTOWN TN
328 PM EST TUE MAR 5 2013

...WINDY CONDITIONS EXPECTED TONIGHT AND WEDNESDAY ACROSS EAST
TENNESSEE AND SOUTHWEST NORTH CAROLINA...

.A STRONG COLD FRONT WILL MOVE THROUGH THE AREA...BRINGING COLD
AND WINDY CONDITIONS. WEST TO NORTHWEST WINDS OF 15 TO 30 MPH WITH
GUSTS TO 40 MPH ARE POSSIBLE.

NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-060500-
/O.NEW.KMRX.WI.Y.0007.130305T2300Z-130306T2100Z/
CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-
SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN-
NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE-
SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER-
SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT-
BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS-
SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE-
SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-
INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...ONEIDA...
LA FOLLETTE...TAZEWELL...SNEEDVILLE...ROGERSVILLE...KINGSPORT...
BRISTOL...MOUNTAIN CITY...WARTBURG...CLINTON...OAK RIDGE...
MAYNARDVILLE...RUTLEDGE...MORRISTOWN...NEWPORT...COSBY...
GREENEVILLE...CEDAR CREEK...JOHNSON CITY...ERWIN...ELIZABETHTON...
ROAN MOUNTAIN...KINGSTON...LENOIR CITY...KNOXVILLE...DANDRIDGE...
MARYVILLE...CADES COVE...SEVIERVILLE...GATLINBURG...DUNLAP...
PIKEVILLE...DAYTON...DECATUR...ATHENS...MADISONVILLE...
COKER CREEK...JASPER...CHATTANOOGA...CLEVELAND...BENTON...
DUCKTOWN
328 PM EST TUE MAR 5 2013 /228 PM CST TUE MAR 5 2013/

...WIND ADVISORY IN EFFECT UNTIL 4 PM EST /3 PM CST/ WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM EST /3 PM CST/
WEDNESDAY. 

* EVENT...A COLD FRONT WILL PRODUCE BRISK WEST TO NORTHWEST WINDS
  OF 15 TO 30 MPH AND GUSTS TO 40 MPH TONIGHT AND WEDNESDAY.

* TIMING...TONIGHT AND WEDNESDAY. WINDS WILL BEGIN TO DIMINISH LATE
  WEDNESDAY AFTERNOON.

* IMPACTS...THESE STRONG WINDS MAY PRODUCE SOME DAMAGE TO TREES AND
  POWER LINES. LOOSE AND UNSECURED OBJECTS WILL BE BLOWN ABOUT BY
  THE WIND. TRAVEL WILL BE DANGEROUS FOR HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 26 TO 39 MPH AND/OR GUSTS OF
40 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES...
SO USE CAUTION WHEN DRIVING.

&&

$$
4 follow-up statements
571 
WWUS74 KMRX 060428 AAA
NPWMRX

URGENT - WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE MORRISTOWN TN
1128 PM EST TUE MAR 5 2013

...WINDY CONDITIONS EXPECTED THROUGH WEDNESDAY ACROSS EAST
TENNESSEE AND SOUTHWEST NORTH CAROLINA...

.A STRONG COLD FRONT WILL MOVE THROUGH THE AREA...BRINGING COLD
AND WINDY CONDITIONS. WEST TO NORTHWEST WINDS OF 15 TO 30 MPH
WITH GUSTS TO 40 MPH ARE POSSIBLE.

NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-061000-
/O.CON.KMRX.WI.Y.0007.000000T0000Z-130306T2100Z/
CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-
SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN-
NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE-
SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER-
SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT-
BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS-
SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE-
SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-
INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...ONEIDA...
LA FOLLETTE...TAZEWELL...SNEEDVILLE...ROGERSVILLE...KINGSPORT...
BRISTOL...MOUNTAIN CITY...WARTBURG...CLINTON...OAK RIDGE...
MAYNARDVILLE...RUTLEDGE...MORRISTOWN...NEWPORT...COSBY...
GREENEVILLE...CEDAR CREEK...JOHNSON CITY...ERWIN...ELIZABETHTON...
ROAN MOUNTAIN...KINGSTON...LENOIR CITY...KNOXVILLE...DANDRIDGE...
MARYVILLE...CADES COVE...SEVIERVILLE...GATLINBURG...DUNLAP...
PIKEVILLE...DAYTON...DECATUR...ATHENS...MADISONVILLE...
COKER CREEK...JASPER...CHATTANOOGA...CLEVELAND...BENTON...
DUCKTOWN
1128 PM EST TUE MAR 5 2013 /1028 PM CST TUE MAR 5 2013/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST /3 PM CST/
WEDNESDAY...

* EVENT...WEST TO NORTHWEST WINDS OF 15 TO 30 MPH AND GUSTS TO 40
  MPH ARE EXPECTED.

* TIMING...TONIGHT AND WEDNESDAY. WINDS WILL BEGIN TO DIMINISH 
  LATE WEDNESDAY AFTERNOON. 

* IMPACTS...THESE STRONG WINDS MAY PRODUCE SOME DAMAGE TO TREES 
  AND POWER LINES. LOOSE AND UNSECURED OBJECTS WILL BE BLOWN 
  ABOUT BY THE WIND. TRAVEL WILL BE DANGEROUS FOR HIGH PROFILE 
  VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 26 TO 39 MPH AND/OR GUSTS OF
40 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES...
SO USE CAUTION WHEN DRIVING.

&&

$$
792 
WWUS74 KMRX 060911
NPWMRX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MORRISTOWN TN
411 AM EST WED MAR 6 2013

...WINDY CONDITIONS EXPECTED THROUGH THIS AFTERNOON ACROSS EAST
TENNESSEE AND SOUTHWESTERN NORTH CAROLINA...

.STRONG WEST TO NORTHWEST WINDS WILL CONTINUE TODAY BEHIND PASSAGE
OF A STRONG COLD FRONT. WIND SPEEDS OF 15 TO 30 MPH WILL BE COMMON
WITH GUSTS UP TO 45 MPH. 

NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-061900-
/O.CON.KMRX.WI.Y.0007.000000T0000Z-130306T2100Z/
CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-
SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN-
NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE-
SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER-
SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT-
BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS-
SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE-
SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-
INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...ONEIDA...
LA FOLLETTE...TAZEWELL...SNEEDVILLE...ROGERSVILLE...KINGSPORT...
BRISTOL...MOUNTAIN CITY...WARTBURG...CLINTON...OAK RIDGE...
MAYNARDVILLE...RUTLEDGE...MORRISTOWN...NEWPORT...COSBY...
GREENEVILLE...CEDAR CREEK...JOHNSON CITY...ERWIN...ELIZABETHTON...
ROAN MOUNTAIN...KINGSTON...LENOIR CITY...KNOXVILLE...DANDRIDGE...
MARYVILLE...CADES COVE...SEVIERVILLE...GATLINBURG...DUNLAP...
PIKEVILLE...DAYTON...DECATUR...ATHENS...MADISONVILLE...
COKER CREEK...JASPER...CHATTANOOGA...CLEVELAND...BENTON...
DUCKTOWN
411 AM EST WED MAR 6 2013 /311 AM CST WED MAR 6 2013/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST /3 PM CST/ THIS
AFTERNOON...

* EVENT...WEST TO NORTHWEST WINDS OF 15 TO 30 MPH AND GUSTS TO 45
  MPH ARE EXPECTED.

* TIMING...THIS MORNING THROUGH THE AFTERNOON HOURS. WINDS WILL
  BEGIN TO DIMINISH BY LATE AFTERNOON AND EARLY EVENING.

* IMPACTS...THESE STRONG WINDS MAY PRODUCE SOME DAMAGE TO TREES AND
  POWER LINES. LOOSE AND UNSECURED OBJECTS WILL BE BLOWN ABOUT BY
  THE WIND. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 26 TO 39 MPH AND/OR GUSTS OF
40 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES...
SO USE CAUTION WHEN DRIVING.

&&

$$

TG
753 
WWUS74 KMRX 061523
NPWMRX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MORRISTOWN TN
1023 AM EST WED MAR 6 2013

...WINDY CONDITIONS EXPECTED THROUGH THIS AFTERNOON ACROSS EAST
TENNESSEE AND SOUTHWEST NORTH CAROLINA...

.STRONG WEST TO NORTHWEST WINDS WILL CONTINUE TODAY BEHIND THE
PASSAGE OF A STRONG COLD FRONT. WIND SPEEDS OF 15 TO 30 MPH WILL
BE COMMON WITH GUSTS UP TO 45 MPH.


NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-062100-
/O.CON.KMRX.WI.Y.0007.000000T0000Z-130306T2100Z/
CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-
SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN-
NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE-
SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER-
SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT-
BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS-
SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE-
SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-
INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...ONEIDA...
LA FOLLETTE...TAZEWELL...SNEEDVILLE...ROGERSVILLE...KINGSPORT...
BRISTOL...MOUNTAIN CITY...WARTBURG...CLINTON...OAK RIDGE...
MAYNARDVILLE...RUTLEDGE...MORRISTOWN...NEWPORT...COSBY...
GREENEVILLE...CEDAR CREEK...JOHNSON CITY...ERWIN...ELIZABETHTON...
ROAN MOUNTAIN...KINGSTON...LENOIR CITY...KNOXVILLE...DANDRIDGE...
MARYVILLE...CADES COVE...SEVIERVILLE...GATLINBURG...DUNLAP...
PIKEVILLE...DAYTON...DECATUR...ATHENS...MADISONVILLE...
COKER CREEK...JASPER...CHATTANOOGA...CLEVELAND...BENTON...
DUCKTOWN
1023 AM EST WED MAR 6 2013 /923 AM CST WED MAR 6 2013/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST /3 PM CST/ THIS
AFTERNOON...

* EVENT...WEST TO NORTHWEST WINDS OF 15 TO 30 MPH...WITH OCCASIONAL
  GUSTS UP TO 45 MPH.

* TIMING...THROUGH THIS AFTERNOON.

* IMPACTS...THESE STRONG WINDS MAY PRODUCE SOME DAMAGE TO TREES 
  AND POWER LINES. LOOSE AND UNSECURED OBJECTS WILL BE BLOWN 
  ABOUT BY THE WIND. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 26 TO 39 MPH AND/OR GUSTS OF
40 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES...
SO USE CAUTION WHEN DRIVING.

&&

$$
272 
WWUS74 KMRX 061730
NPWMRX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MORRISTOWN TN
1230 PM EST WED MAR 6 2013

...WINDS DIMINISHING THIS AFTERNOON...

.WINDS WILL CONTINUE TO BE BREEZY THIS AFTERNOON...BUT WIND SPEEDS
SHOULD REMAIN BELOW ADVISORY CRITERIA.


NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-061830-
/O.CAN.KMRX.WI.Y.0007.000000T0000Z-130306T2100Z/
CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-
SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN-
NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE-
SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER-
SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT-
BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS-
SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE-
SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-
INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...ONEIDA...
LA FOLLETTE...TAZEWELL...SNEEDVILLE...ROGERSVILLE...KINGSPORT...
BRISTOL...MOUNTAIN CITY...WARTBURG...CLINTON...OAK RIDGE...
MAYNARDVILLE...RUTLEDGE...MORRISTOWN...NEWPORT...COSBY...
GREENEVILLE...CEDAR CREEK...JOHNSON CITY...ERWIN...ELIZABETHTON...
ROAN MOUNTAIN...KINGSTON...LENOIR CITY...KNOXVILLE...DANDRIDGE...
MARYVILLE...CADES COVE...SEVIERVILLE...GATLINBURG...DUNLAP...
PIKEVILLE...DAYTON...DECATUR...ATHENS...MADISONVILLE...
COKER CREEK...JASPER...CHATTANOOGA...CLEVELAND...BENTON...
DUCKTOWN
1230 PM EST WED MAR 6 2013 /1130 AM CST WED MAR 6 2013/

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS CANCELLED THE WIND
ADVISORY. 

WINDS WILL CONTINUE TO BE BREEZY THIS AFTERNOON...BUT WIND SPEEDS
SHOULD REMAIN BELOW ADVISORY CRITERIA.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Morristown, TN wrote its last area forecast discussion before this wind advisory went out at Mar 5, 3:01 PM EST, 27 minutes earlier.

Area forecast discussion, Mar 5, 3:01 PM EST, 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
301 PM EST TUE MAR 5 2013

.SHORT TERM... (TONIGHT THROUGH WEDNESDAY NIGHT)...TRANSITION TAKES
PLACE TONIGHT AS COLD FRONT SWEEPS THROUGH THE AREA AND COLD UPPER
LOW COMES FOLLOWING AFTER. EXPECTING A DECREASE IN PRECIP THIS
EVENING WITH TEMPORARY DRY SLOTTING. THEN AROUND 11PM-1 AM THE UPPER
LOW WILL PASS ALONG THE NRN BORDER OF NE TN. SOME INSTABILITY AT
THAT TIME MAY HELP TRIGGER INITIAL SNOWS...THEN WRAP-AROUND AND NW
FLOW TYPE SNOW WILL CONTINUE THROUGH WEDNESDAY AND TAPER OFF
WEDNESDAY NIGHT. TEMPS WILL PROBABLY RUN BELOW GUIDANCE FOR
WEDNESDAY HIGH TEMPS...SO CONTINUED TO UNDERCUT THEM. WINDS
ASSOCIATED WITH FRONTAL PASSAGE AND SURFACE PRESSURE GRADIENT HAS
LED US AND OTHER NEARBY OFFICES TO HOIST A WIND ADVISORY FOR TONIGHT
AND WEDNESDAY. WINDS GUSTING UP TO 40 MPH. WILL DIE DOWN LATE
WEDNESDAY AFTERNOON AND EVENING.

BEST SNOWS IN THIS EVENT WILL BE HIGHER ELEVATIONS AND MOUNTAINS.
HAVE ALSO BROUGHT THE WINTER WEATHER ADVISORY A LITTLE SOUTH OF THE
VA STATE LINE TO INCLUDE THE TRI-CITIES AREA AND FAR NORTHERN VALLEY
OF NE TN.

.LONG TERM...(THURSDAY THROUGH TUESDAY)...HIGH PRESSURE AT THE
SURFACE WILL BUILD IN THURSDAY WITH THE UPPER RIDGE BUILDING OVER
THE AREA INTO THE WEEKEND.  SHOULD BE DRY THURSDAY THROUGH SUNDAY
WITH A WARMING TREND.  MODELS HAVE HAD ONLY FAIR AGREEMENT AND
CONSISTENCY FOR THE LATTER PART OF THE PERIOD...SO CONFIDENCE NO
HIGHER THAN AVERAGE FOR THIS TIME OF YEAR.  APPEARS NEXT SYSTEM WILL
AFFECT THE REGION EARLY IN THE WEEK...BUT TIMING UNCERTAIN.  FOR NOW
WILL LEAN TOWARD A 12Z GFS/00Z ECMWF COMPROMISE...AND WILL CARRY
CHANCE POPS BOTH MONDAY AND MOST OF THE AREA TUESDAY. GFS MOS TEMPS
APPEAR TO BE REASONABLE OVERALL SO WILL GENERALLY NOT STRAY FAR.

&&

.PRELIMINARY POINT TEMPS/POPS...
CHATTANOOGA AIRPORT, TN             32  45  31  56  30 /  40  20  10   0   0
KNOXVILLE MCGHEE TYSON AIRPORT, TN  31  40  31  51  29 /  60  50  10   0   0
OAK RIDGE, TN                       32  40  31  51  28 /  60  50  10   0   0
TRI CITIES AIRPORT, TN              30  38  30  46  26 /  80  60  20  10   0

&&

.MRX WATCHES/WARNINGS/ADVISORIES...
NC...WIND ADVISORY FROM 6 PM THIS EVENING TO 4 PM EST WEDNESDAY FOR
     THE FOLLOWING ZONES: CHEROKEE...CLAY.

     WINTER WEATHER ADVISORY FROM 10 PM THIS EVENING TO 7 PM EST
     WEDNESDAY FOR THE FOLLOWING ZONES: CHEROKEE...CLAY.

TN...WIND ADVISORY FROM 6 PM EST /5 PM CST/ THIS EVENING TO 4 PM EST
     /3 PM CST/ WEDNESDAY FOR THE FOLLOWING ZONES: ANDERSON...
     BLEDSOE...BLOUNT SMOKY MOUNTAINS...BRADLEY...CAMPBELL...
     CLAIBORNE...COCKE SMOKY MOUNTAINS...EAST POLK...GRAINGER...
     HAMBLEN...HAMILTON...HANCOCK...HAWKINS...JEFFERSON...
     JOHNSON...KNOX...LOUDON...MARION...MCMINN...MEIGS...
     MORGAN...NW BLOUNT...NORTH SEVIER...NORTHWEST CARTER...
     NORTHWEST COCKE...NORTHWEST GREENE...NORTHWEST MONROE...
     RHEA...ROANE...SCOTT TN...SEQUATCHIE...SEVIER SMOKY
     MOUNTAINS...SOUTHEAST CARTER...SOUTHEAST GREENE...SOUTHEAST
     MONROE...SULLIVAN...UNICOI...UNION...WASHINGTON TN...WEST
     POLK.

     WINTER STORM WARNING FROM 7 PM THIS EVENING TO 6 AM EST THURSDAY
     FOR THE FOLLOWING ZONES: BLOUNT SMOKY MOUNTAINS...COCKE
     SMOKY MOUNTAINS...JOHNSON...SEVIER SMOKY MOUNTAINS...
     SOUTHEAST CARTER...SOUTHEAST GREENE...SOUTHEAST MONROE...
     UNICOI.

     WINTER WEATHER ADVISORY FROM 10 PM THIS EVENING TO MIDNIGHT EST
     WEDNESDAY NIGHT FOR THE FOLLOWING ZONES: CAMPBELL...
     CLAIBORNE...HANCOCK...HAWKINS...MORGAN...NORTHWEST CARTER...
     NORTHWEST GREENE...SCOTT TN...SULLIVAN...WASHINGTON TN.

     WINTER WEATHER ADVISORY FROM 10 PM THIS EVENING TO 7 PM EST
     WEDNESDAY FOR THE FOLLOWING ZONES: EAST POLK.

VA...WINTER STORM WARNING FROM 7 PM THIS EVENING TO 6 AM EST THURSDAY
     FOR THE FOLLOWING ZONES: WISE.

     WINTER WEATHER ADVISORY FROM 10 PM THIS EVENING TO MIDNIGHT EST
     WEDNESDAY NIGHT FOR THE FOLLOWING ZONES: LEE...RUSSELL...
     SCOTT...WASHINGTON.

&&

GC/LW
Hazardous weather outlook, Mar 5, 4:33 AM EST, 10 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MORRISTOWN TN
433 AM EST TUE MAR 5 2013

NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-
005-006-008-060945-
CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-
SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN-
NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE-
SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER-
SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT-
BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS-
SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE-
SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE-
WISE-SCOTT-RUSSELL-WASHINGTON-
433 AM EST TUE MAR 5 2013 /333 AM CST TUE MAR 5 2013/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH
CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT...

A COLD FRONT WILL MOVE ACROSS THE EASTERN TENNESSEE VALLEY AND
SOUTHERN APPALACHIANS LATE TODAY. MUCH COLDER AIR WILL PUSH IN BEHIND
THE FRONT...AND AN UPPER LEVEL AREA OF LOW PRESSURE WILL TRACK
ACROSS THE REGION BEHIND THIS SYSTEM TONIGHT. RAIN SHOWERS WILL
QUICKLY CHANGE TO SNOW SHOWERS...AND SNOW SHOWERS WILL CONTINUE
ACROSS THE AREA INTO WEDNESDAY EVENING. THE SNOW MAY BE HEAVY AT
TIMES ESPECIALLY LATE TONIGHT INTO EARLY WEDNESDAY AFTERNOON.

WINTER STORM WARNINGS...WATCHES AND ADVISORIES ARE IN EFFECT. FOR
MORE DETAILS...PLEASE SEE THE LATEST STATEMENTS AND FORECASTS FROM
YOUR NATIONAL WEATHER SERVICE OFFICE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

ACCUMULATING SNOW CONTINUES INTO WEDNESDAY NIGHT OVER THE HIGHER
TERRAIN...FOLLOWED BY A FEW DAYS OF DRY WEATHER AND SEASONAL
TEMPERATURES.

THUS...NO HAZARDOUS WEATHER IS EXPECTED FROM THURSDAY THROUGH
MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED...BUT SNOWFALL REPORTS
TONIGHT AND WEDNESDAY WILL BE HELPFUL.

TG

In the hours before

Special weather statement, Mar 5, 12:20 PM EST, 3 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
1220 PM EST TUE MAR 5 2013

TNZ098>100-051800-
BRADLEY TN-HAMILTON TN-MARION TN-
1220 PM EST TUE MAR 5 2013

...SIGNIFICANT WEATHER ADVISORY FOR MARION...HAMILTON AND BRADLEY
COUNTIES UNTIL 100 PM EST/NOON CST/...

AT 1218 PM EST/1118 AM CST/...NATIONAL WEATHER SERVICE DOPPLER RADAR
WAS TRACKING A STRONG THUNDERSTORM 22 MILES SOUTHWEST OF BRIDGEPORT.
THIS STORM WAS NEARLY STATIONARY.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...JASPER...
CHATTANOOGA...SOUTH PITTSBURG...LOOKOUT MOUNTAIN...SIGNAL MOUNTAIN...
HARRISON...ORME...HALETOWN (GUILD)...RED BANK...EAST BRAINERD...
MIDDLE VALLEY...OOLTEWAH...COLLEGEDALE AND SHADY GROVE.

IN ADDITION TO SMALL HAIL AND GUSTY WINDS...FREQUENT CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY!
LIGHTNING IS ONE OF NATURES PRIMARY KILLERS ASSOCIATED WITH
THUNDERSTORMS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE
ENOUGH TO BE STRUCK BY LIGHTNING.

DH
Special weather statement, Mar 5, 12:48 PM EST, 2 hours 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
1248 PM EST TUE MAR 5 2013

TNZ098-051845-
MARION TN-
1148 AM CST TUE MAR 5 2013

...SIGNIFICANT WEATHER ADVISORY FOR MARION COUNTY UNTIL 1245 PM
CST...

AT 1145 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM MONTEAGLE TO 12
MILES WEST OF SOUTH PITTSBURG...WHICH WERE MOVING NORTHEAST AROUND
60 MPH.

SMALL HAIL AND WIND GUSTS UP TO 40 MPH ARE POSSIBLE WITH THESE
STORMS.

IN ADDITION TO SMALL HAIL AND GUSTY WINDS...OCCASIONAL CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES PRIMARY KILLERS ASSOCIATED
WITH THUNDERSTORMS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

DMG
Special weather statement, Mar 5, 1:17 PM EST, 2 hours 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
117 PM EST TUE MAR 5 2013

TNZ081-099-051915-
HAMILTON TN-SEQUATCHIE TN-
117 PM EST TUE MAR 5 2013

...SIGNIFICANT WEATHER ADVISORY FOR HAMILTON AND SEQUATCHIE COUNTIES
UNTIL 215 PM EST /115 PM CST/...

AT 1213 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 5 MILES SOUTH OF WHITWELL...WHICH WAS MOVING
NORTHEAST AT 65 MPH.

SMALL HAIL AND WIND GUSTS UP TO 40 MPH ARE POSSIBLE WITH THIS STORM.

THIS STORM WILL BE NEAR...
RED BANK AROUND 125 PM EST.
SHADY GROVE AND SODDY-DAISY AROUND 135 PM EST.
SALE CREEK AROUND 140 PM EST.
BIRCHWOOD AROUND 145 PM EST.

IN ADDITION TO SMALL HAIL AND GUSTY WINDS...OCCASIONAL CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES PRIMARY KILLERS ASSOCIATED
WITH THUNDERSTORMS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

DMG
Special weather statement, Mar 5, 1:47 PM EST, 1 hour 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
147 PM EST TUE MAR 5 2013

TNZ084-085-051945-
MCMINN TN-MEIGS TN-
147 PM EST TUE MAR 5 2013

...SIGNIFICANT WEATHER ADVISORY FOR MEIGS AND MCMINN COUNTIES UNTIL
245 PM...

AT 141 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 12 MILES SOUTH OF DAYTON...WHICH WAS MOVING
NORTHEAST AT 60 MPH.

SMALL HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM.

IN ADDITION TO SMALL HAIL AND GUSTY WINDS...OCCASIONAL CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES PRIMARY KILLERS ASSOCIATED
WITH THUNDERSTORMS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

DMG

The office that day

Everything else NWS Morristown, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 5, 4:21 AM ESTWinter Storm WarningMRXBlount, Carter, Cocke, Greene, Johnson, Monroe and 2 more35 hr
Mar 5, 4:21 AM ESTWinter Weather AdvisoryMRXCampbell, Carter, Claiborne, Greene, Hancock, Hawkins and 5 more35 hr
Mar 5, 4:53 PM ESTAreal Flood AdvisoryMRXGreene, Hancock, Hawkins, Sullivan, Washington3 hr

Nearby

Wind Advisories in Tennessee, 2013Wind Advisories in North Carolina, 2013Every wind advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.